Burning throat and tongue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

luvflowers
New Member


Date Joined Nov 2012
Total Posts : 16
   Posted 6/26/2014 2:27 PM (GMT -6)   
Hello: I have been diagnosed w/gastritis and H-pylori(not reflux, which I know I have) I was treated w/antibiotic for the H-pylori. Stool sample came back negative. At the same time I contracted Thrush from the antibiotic which I took medicine for. I assumed this burning was from that. I started a regimen of Omeprazole @ the same time as the antibiotic to heal the ulcers which the H-pylori caused. When I told my gastro dr. that my mouth was still burning he changed my ppi to something stronger, "Protonix 100 mg, 2 times a day. I have taken 8 doses of this and notice no change in the burning. My primary care doc thinks I still have a yeast infection and has prescribed "Diflucan 100 mg " 1 time a day, I have taken 10 of these and I am still burning.

I might add that I had none of this burning prior to taking the antibiotic and ppi's. Has anyone ever had a reaction to the ppi that could be causing the burning? This reflux thing is very new to me, I just found out since April that I may now have this?

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7180
   Posted 6/26/2014 10:07 PM (GMT -6)   
Hi luvflowers,

Welcome to Healing Well! Sorry to hear your struggling with so many GI issues. I know it's frustrating and hard to be patient while things heal.

It does sound as if your gastritis/H-pylori have started a vicious circle that has your body in a downward spiral. I react very badly to antibiotics, and can easily get gastritis from them. Prior to my Nissen surgery, that gastritis would result in increased reflux, and painful esophagitis.

Did you take a medication that you swish in your mouth for your thrush? Having been on antibiotics, it really sounds as if that's the primary cause. There is a condition called "Burning Mouth Syndrome". I'm not saying that's what you're dealing with, but it certainly sounds as if it is what you're dealing with. Here's a link to some information:
www.mayoclinic.org/diseases-conditions/burning-mouth-syndrome/basics/causes/con-20029596

I would not think the PPI is what's creating your problem. I understand your frustration, and the reason you're questioning it. Have you been back to your PCP to report on your continued discomfort? That would definitely be a good move...get some guidance and help with this.

Wish I could be more help! I do know one thing from my own experiences with healing gastritis and esophagitis...it requires lots of patience. I don't know why, but GI healing is very slow.

Hang in there!
Best wishes,
Denise

GERD/Heartburn Moderator
Nissen Fundoplication 2/09
Allergy/Asthma

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle

luvflowers
New Member


Date Joined Nov 2012
Total Posts : 16
   Posted 6/27/2014 7:42 AM (GMT -6)   
I began the liquid swisher but the burning got worse. I was switched to a lozenge taken several times a day, it dissolves on the tongue. After 3 weeks it improved but then came back. I was taking Omeprazole w/it. Now my pcp has me on Diflucan a pill taken 1x daily. He says to take the entire batch which is 3 weeks also.

Thank you for your concern and valuable info.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 19, 2018 6:02 AM (GMT -6)
There are a total of 2,953,042 posts in 323,964 threads.
View Active Threads


Who's Online
This forum has 162049 registered members. Please welcome our newest member, feyi.
313 Guest(s), 4 Registered Member(s) are currently online.  Details
NicHostetler, 81GyGuy, Judson, Bull101